← Return to D3+K2 Recommendation Please

Discussion
beachbabe avatar

D3+K2 Recommendation Please

Osteoporosis & Bone Health | Last Active: Oct 13 10:24pm | Replies (71)

Comment receiving replies
Profile picture for tomboggs @tomboggs

I am 84 yrs old and my dexa scores were:
WHO fracture risk assess . 42.3%; lumbar spine (L1-L4) t-score -3.2
tymlos was first suggested, but I am not spending $1000 a month.
I am now doing the lowest level of treatment called Calcitonin Salmon nasal spray. I'm also going to Osteo Strong exercise office. I see several different physicians. Most of the medications have too many side effects.

Jump to this post


Replies to "I am 84 yrs old and my dexa scores were: WHO fracture risk assess . 42.3%;..."

@tomboggs
I was on Calcitonin Salmon nasal spray around 2004/2006. My doctor called me at home as he read a study in JAMA that found a significantly statistical increase of osteosarcoma in patients taking this medication. Advised me to stop taking it. Unfortunately, my doctor has passed away, so I can't ask about the article. Maybe some additional research is available.

@tomboggs In addition to what I just wrote in an earlier comment, you may like to know that CLAUDE also says:

"The EU's CHMP concluded that because of the increased risk of cancer associated with long-term use of calcitonin, the benefits no longer outweigh the risks for osteoporosis, and recommended the nasal spray be withdrawn from the European market, while calcitonin injection remained available for short-term use in Paget's disease and acute bone loss from immobilization.
www
An FDA advisory panel voted 12-9 that the risks of the inhalable osteoporosis drug outweigh its benefits, concluding it should no longer be used, after two studies showed a slightly higher rate of cancer among patients taking calcitonin.

Health Canada also concluded the cancer risk outweighs the benefit for the nasal spray, and advised patients to speak to their healthcare provider about switching treatments, while injectable calcitonin remained authorized with a new cancer-risk warning."